MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012452-15
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the yellow protective sheath was unable to be removed from the 3.75x15 mm nc trek and the balloon separated in the sheath.The nc trek was not used in the patient.A non-abbott balloon was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device returned for analysis.The complaint investigation determined the reported difficulty was related to manufacturing issues associated with the protective sheath.On march 14, 2017, abbott vascular decided to initiate a voluntary field action for some sizes and lots of the nc trek family of dilatation catheters for difficulty to remove sheath which may lead to inflation or deflation issues.Abbott vascular performed a comprehensive investigation which included device analysis, manufacturing evaluation and trend analysis.The root cause identification was complicated by the fact that users were describing multiple symptoms when reporting the complaints.To date, the frequency of worldwide reported events for difficulties removing the protective balloon sheath, inflation and deflation has reached an actionable limit, thus abbott vascular communicated the voluntary field action to the fda on march 17, 2017 [medwatch # 2024168-2017-02310].Corrective action has been implemented per site operating procedures.The product will continue to be trended.The abbott internal recall number is 2024168-3/14/2017-002-r.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6413689
Report Number2024168-2017-02247
Device Sequence Number540840
Product Code LOX
UDI-Device Identifier08717648152030
UDI-Public(01)08717648152030(17)190630(10)60726G1
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number1012452-15
Device Lot Number60726G1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1